Weekly "NCLEX-Style" Question

Question of the week for 11.11.19

A 48-year-old male client who is being admitted to the emergency department with an acute myocardial infarction (MI) gives the following list of medications to the nurse. Which medication would the nurse recognize as having the most immediate implications for the client’s care?

Please select your answer





Correct!

Please visit again next Monday for another question taken directly from our online course for the NCLEX-RN® examination.

Incorrect!
The correct answer is: Sildenafil

The nurse will need to avoid giving nitrates to the client because nitrate administration, commonly prescribed for clients experiencing an acute MI, is contraindicated in clients who are using sildenafil (a PDE5 inhibitor) because of the risk of severe hypotension caused by vasodilation. The other medications the client is taking should also be documented and reported to the health care provider (HCP) but do not have as immediate an impact on decisions about the client’s treatment.

Please visit again next Monday for another question taken directly from our online course for the NCLEX-RN® examination.

Submit Answer